1. Expert Q&A: Benefits - Weds 23 October, 3-4pm

    Our next expert Q&A will be on the topic of benefits. It will be hosted by Lauren from our Knowledge Services team. She'll be answering your questions on Wednesday 23 October between 3-4pm.

    You can either post your question >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll be happy to ask them on your behalf.

  1. katherine

    katherine Registered User

    Sep 5, 2006
    57
    Hello there
    My mum has been on aricept for a few years now. Lately because a change in medication she has got a bit more aggresive. My brother has been reading info about the drugs and thinks that Aricept might be partly the problem as one of the listed side effects is that it can cause aggression.
    Does anyone have any experience of this?
    Also does anyone have any experience of someone coming off Aricept? How it might effect mum if she does come off...
    We'd really appreciate any insight into this...
    Thanks
    Katherine
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,578
    Kent
    Hello Katherine,

    I`m sorry I don`t have any answers re Aricept, it didn`t agree with my husband so he had to stop taking it.

    There are many on TP with experience of Aricept, and I think you will find a lot of differences of opinion.

    The best person to ask is the doctor who prescribed it for your mother, you will get the most helpful information from him/her.

    Please don`t think I`m discouraging you. There is a lot of help and support for you on TP, but none of us can give medical advice.

    Please let us know what advice you receive and how your mother gets on.

    Take care

    Love xx
     
  3. Cate

    Cate Registered User

    Jul 2, 2006
    1,370
    Newport, Gwent
    Hi Katherine

    Sorry for the late response to your post, I've only just seen it.

    My mum came off Aricept (she simply refused to take any of her medication, but thats another story). She had been taking it for a few years.

    I have to say, she is far less aggressive than she used to be, but her memory is worse. But quite honestly who knows if this is due to a shift in her AD condition, or coming off the medication, my feelings are, probably a bit of both. For my part mum is happier than she has been in a very long time, so I'm content with that.

    Personally I would talk to the prescribing doctor if you want more details.

    Best wishes

    Cate
     
  4. katherine

    katherine Registered User

    Sep 5, 2006
    57
    Thanks Cate and Grannie G
    But Cate that's interesting. Mum's consultant says he's had very little experience of people coming off the drugs and he seemed to think it a good idea to ask other people by way of this forum. Since then though i've spoken to mum's Community Psychiatric Nurse and she says that if mum does come off her memory drugs, she probably will get worse (her memory), but through the lessening of her awareness, she might become more contented. She seems to be getting more aggressive by the week so we may have to try it. The CPN also said that we might have to cushion the process with a mild sedative...
    we shall see, but thanks again
    Kate
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.